Journal Article

Myelosuppression and Serotonin Syndrome Associated with Concurrent Use of Linezolid and Selective Serotonin Reuptake Inhibitors in Bone Marrow Transplant Recipients

Ray Y. Hachem, Krystal Hicks, Auris Huen and Issam Raad

in Clinical Infectious Diseases

Published on behalf of Infectious Diseases Society of America

Volume 37, issue 1, pages e8-e11
Published in print July 2003 | ISSN: 1058-4838
Published online July 2003 | e-ISSN: 1537-6591 | DOI: http://dx.doi.org/10.1086/375689
Myelosuppression and Serotonin Syndrome Associated with Concurrent Use of Linezolid and Selective Serotonin Reuptake Inhibitors in Bone Marrow Transplant Recipients

More Like This

Show all results sharing these subjects:

  • Infectious Diseases
  • Immunology
  • Public Health and Epidemiology
  • Microbiology

GO

Show Summary Details

Preview

We report 2 cases of serotonin syndrome and myelosuppression in bone marrow transplant recipients who received linezolid in combination with a selective serotonin reuptake inhibitor (SSRI). Given the risks to patients in this high-risk group, we recommend that this combination of medications be avoided if alternative antibiotic therapy is possible. If no alternative therapy is possible, prescribers should discontinue SSRI therapy and monitor these patients closely for evidence of serotonin syndrome or the development of hematological toxicity.

Journal Article.  2021 words.  Illustrated.

Subjects: Infectious Diseases ; Immunology ; Public Health and Epidemiology ; Microbiology

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.